Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 133, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 12, 2004, 9:53 AM CDT for Jewell County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2004, 9:53 AM CDT (14:53 UTC)
- Expired
- Jun 12, 2004, 10:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:53 AM CDT, 6 hours earlier.
Area forecast discussion, Jun 12, 3:53 AM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 353 AM CDT SAT JUN 12 2004 .DISCUSSION...RETURN OF THE WARM FRONT CAN BE TRACKED ON INFRARED SATELLITE IMAGERY EARLY THIS MORNING. MOISTURE BEHIND THE FRONT WAS JUST MAKING ITS WAY INTO THE FAR SOUTHEASTERN CORNER OF THE FORECAST AREA AT 08Z. DEWPOINT TEMPERATURE AT KRSL JUMPED FROM 42 TO 63 IN THE LAST TWO HOURS. MOISTURE ALSO RETURNING TO MUCH OF SOUTHWEST KANSAS WHERE DEWPOINT TEMPERATURES ROSE FROM THE MIDDLE 30S TO THE MIDDLE 50S. AT CURRENT RATE OF PROGRESS...A 70 DEWPOINT IN THAYER...JEWELL...AND MITCHELL COUNTIES IS LIKELY BY 12Z. ETA 06Z RUN SHOWS THE WARM FRONT BLASTING THROUGH THE FORECAST AREA...STRETCHING FROM KODX TO KLXN BY 00Z SUNDAY. ETA SURFACE DEWPOINT FIELD IS ABOUT 4 TO 8 F TOO COOL AT THE LEADING EDGE OF WARM FRONT...EXPECT DEWPOINT TEMPERATURES TO BE HIGHER THAN ETA VALUES BY 18Z IN THE EASTERN HALF OF AREA. EXPECT CAPE VALUES ACROSS THE EASTERN HALF OF THE FORECAST AREA TO BE BETWEEN 2000 AND 4000 J/KG BY 21Z. ETA GENERATES QPF BY 15Z IN SOUTHEAST NEBRASKA...BUT FEEL IT IS STARTING TOO SOON...AS NO REAL TRIGGERS ARE SEEN IN THE OBSERVATIONS OR MODEL DATA. HELICITY VALUES IN THE SOUTHEASTERN THIRD OF THE AREA...SPC MODERATE THREAT AREA...ARE UP TO 250 BY 21Z. BELIEVE CONVECTION WILL FIRE AFTER 21Z...AS THE CAP WEAKENS AND SHORT WAVE PASSES TO THE NORTH THROUGH SOUTH DAKOTA. ZONAL FLOW WILL CONTINUE ACROSS THE REGION INTO THE MIDDLE OF THE WEEK. DAY TO DAY CHANCES OF CONVECTION WILL DEPEND ON THE POSITION OF THE FRONTAL BOUNDARY IN THE REGION. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && NELSON
Hazardous weather outlook, Jun 12, 4:48 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 448 AM CDT SAT JUN 12 2004 KSZ005-017-NEZ039>041-046>049-060>062-072>074-082>084-131200- BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-GREELEY-HALL-HARLAN-HOWARD- KEARNEY-MERRICK-NANCE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-VALLEY- 448 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER...NORTH AND WEST OF A LINE FROM YORK NEBRASKA...TO HASTINGS...TO OSBORNE KANSAS. HAIL UP TO GOLF BALL SIZE...AND WINDS OVER 60 MPH ARE THE MAIN THREATS OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING. A WARM FRONT WILL PUSH NORTHWEST ACROSS THE REGION EARLY THIS MORNING BRINGING WARM MOIST AIR. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON...BUT THE WIND SHEAR PROFILE WILL BE RATHER WEAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL CHANCES OF THUNDERSTORMS ON SUNDAY AND MONDAY. THE CHANCE OF THUNDERSTORMS WILL BE FURTHER MONITORED FOR ANY SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID KSZ006-007-018-019-NEZ063-064-075>077-085>087-131200- ADAMS-CLAY-FILLMORE-HAMILTON-JEWELL-MITCHELL-NUCKOLLS-OSBORNE-SMITH- THAYER-WEBSTER-YORK- 448 AM CDT SAT JUN 12 2004 .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER LATER TODAY...SOUTH AND EAST OF A LINE FROM YORK NEBRASKA...TO HASTINGS...TO OSBORNE KANSAS. ISOLATED TORNADOES...HAIL UP TO BASEBALL SIZE...AND WINDS OVER 60 MPH ARE THE MAIN THREATS OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING. A WARM FRONT WILL PUSH NORTHWEST ACROSS THE REGION EARLY THIS MORNING BRINGING WARM MOIST AIR. THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS AFTERNOON...AND THE WIND SHEAR PROFILE WILL BE SUFFICIENT TO SUPPORT SUPERCELL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL CHANCES OF THUNDERSTORMS ON SUNDAY AND MONDAY. THE CHANCE OF THUNDERSTORMS WILL BE FURTHER MONITORED FOR ANY SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID NELSON
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:00 AM CDT | Severe Thunderstorm Warning | GID | Clay | 30 min |
| Jun 12, 10:09 AM CDT | Severe Thunderstorm Warning | GID | Fillmore | 66 min |
| Jun 12, 10:13 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 47 min |
| Jun 12, 11:32 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk | 28 min |
| Jun 12, 11:39 AM CDT | Severe Thunderstorm Warning | GID | Hall | 51 min |
| Jun 12, 2:30 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 45 min |
| Jun 12, 3:10 PM CDT | Tornado Warning | GID | Fillmore | 65 min |
| Jun 12, 3:18 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 57 min |
| Jun 12, 3:20 PM CDT | Severe Thunderstorm Warning | GID | Clay | 55 min |
| Jun 12, 3:58 PM CDT | Severe Thunderstorm Warning | GID | York | 62 min |
| Jun 12, 4:00 PM CDT | Severe Thunderstorm Warning | GID | Adams | 60 min |
| Jun 12, 4:11 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 64 min |
| Jun 12, 4:13 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 62 min |
| Jun 12, 4:19 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 56 min |
| Jun 12, 4:37 PM CDT | Severe Thunderstorm Warning | GID | Hall | 53 min |
| Jun 12, 4:45 PM CDT | Severe Thunderstorm Warning | GID | Webster | 60 min |
| Jun 12, 5:08 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 67 min |
| Jun 12, 5:16 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 44 min |
| Jun 12, 5:21 PM CDT | Flash Flood Warning | GID | Clay, Fillmore | 6 hr |
| Jun 12, 6:26 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 64 min |
| Jun 12, 6:21 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 39 min |
| Jun 12, 6:58 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 17 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.